MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-80/I16-40
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluations was unable to find substantial evidence to support the following reported events; off label use of non-endologix products, iliac and stent occlussion, iliac and stent occlusion (all components), successful thrombectomy and addition of 2 more non endologix stents from proximal to distal ends of right limb.The most likely cause of the occlusion within the stent of the main body and right limb extension(report #2031527-2017-00669) was related to the off label aorto-iliac anatomy.Procedure related harms and the final patient disposition could not be determined due to a lack of medical records.There have been no further reports of negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
During the initial implant, it was reported that the physician implanted a gore excluder leg on the right external iliac artery to the common iliac artery then the afx was implanted above the excluder leg, lastly afx proximal extension was implanted.About 8 months post implant, ct showed thrombotic occlusion of the right external iliac artery to the common iliac artery.The physician elected to perform a thrombectomy and placed a new gore viabahn.It was noted by the physician that the thrombosis was due to patient anatomy and access vessel and was not a device related issue.There has been no additional patient sequalae reported at this time.During the clinical evolution of this case on (b)(6) 2018, it was discovered that there was also occlusion in the leg of the bifurcation along with the previously reported limb extension.(report# 2031527-2017-00669).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7451207
Report Number2031527-2018-00370
Device Sequence Number172560
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)191027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/06/2019
Device Model NumberBA22-80/I16-40
Device Lot Number1605765012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-CUFF/LIMB-LOT: 1453283023
Outcome Attributed to Adverse Event Required Intervention;